Alert archive / West Virginia / Special Weather Statements in 2014
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 2, 2014, 6:20 PM EDT for Fayette County, Nicholas County, West Virginia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 6:20 PM EDT (22:20 UTC)
- Expired
- Aug 2, 2014, 7:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, WV
Counties Fayette County, WV, Nicholas County, WV
The radar
The Charleston,WV radar (KRLX), 69 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523
WWUS81 KRLX 022220
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
620 PM EDT SAT AUG 2 2014
WVZ036-037-022315-
FAYETTE WV-NICHOLAS WV-
620 PM EDT SAT AUG 2 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN FAYETTE AND NICHOLAS
COUNTIES UNTIL 715 PM EDT...
AT 611 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
FAYETTEVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR GAULEY BRIDGE AROUND 630 PM...ANSTED AROUND
640 PM...DRENNAN AROUND 655 PM...DRENNAN AROUND 700 PM...KESSLERS
CROSS LANES AROUND 705 PM AND MOUNT NEBO AROUND 715 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3808 8070 3810 8087 3808 8088 3806 8086
3807 8081 3805 8080 3801 8134 3804 8137
3818 8133 3819 8131 3826 8123 3844 8082
3813 8062
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:11 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 2, 6:11 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 611 PM EDT SAT AUG 2 2014 .SYNOPSIS... AN UPPER LEVEL LOW CROSSES TONIGHT INTO SUNDAY. WEAK HIGH PRESSURE PASSES EARLY NEXT WEEK. A COLD FRONT CROSSES MID WEEK. A STRONGER HIGH THEN BUILDS IN TO CLOSE OUT THE WORK WEEK. && .NEAR TERM /THROUGH SUNDAY/... 600 PM UPDATE... EARLY UPDATE TO ADJUST TO CATEGORICAL POPS WITH THE MAIN LINE OF SHOWERS AND THUNDERSTORMS THIS EVENING...AND TO BETTER TIME THE LINE AS IT CROSSES WEST TO EAST. STORMS SHOWING SIGNS OF WEAKENING...AND EXPECT THIS TREND TO CONTINUE AS THEY CONTINUE EASTWARD THIS EVENING...WITH LESS INSTABILITY NOTED FURTHER EAST OF THE I79 CORRIDOR. PREVIOUS DISCUSSION... THE HRRR SEEMS TO HAVE THE BEST HANDLE ON WHAT IS CURRENTLY GOING ON ALTHOUGH NONE OF THE MODELS SEEM TO BE GRASPING WHAT APPEARS TO BE A LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF AN UPPER LEVEL TROUGH APPROACHING THE MIDDLE OHIO VALLEY. THAT TROUGH BECOMES A CLOSED LOW AT TIMES AS IT MOVES ACROSS TONIGHT. IT THEN OPENS UP AND PULLS OUT OF THE AREA ON SUNDAY. HAVE THE ASSOCIATED CONVECTION WANING WITH THE SUNSET TONIGHT...THEN REFIRING A BIT DURING THE HEATING OF THE DAY SUNDAY...BEFORE TRENDING DRIER FROM THE W LATE IN THE DAY...AS THE SYSTEM BEGINS PULLING OUT OF THE AREA. WILL HAVE TO WATCH THE SLOWER CELL MOVEMENT AS THE FLOW IN THE COLUMN WEAKENS UNDERNEATH THE UPPER LEVEL TROUGH AXIS. TEMPERATURES LOOKED GOOD IN LIGHT OF THE LATEST GUIDANCE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... SHORTWAVE ENERGY PUSHES OFF TO THE EAST BEGINNING OF THE PERIOD...WITH DRIER WEATHER AS HIGH PRESSURE BUILDS IN. FLOW WILL TURN MORE SOUTHEASTERLY LATER IN THE DAY MONDAY...WITH UPSLOPE SHOWERS POSSIBLE OVER THE HIGHER TERRAIN COUNTIES. UNSETTLED WEATHER WILL RETURN TO THE AREA TUESDAY THROUGH THURSDAY AS A FRONTAL BOUNDARY SAGS SOUTH ACROSS THE AREA. STILL SOME TIMING...PLACEMENT DIFFERENCES AMONG THE MODELS...AND FOLLOWED THE TREND OF THE ECMWF IN TERMS OF POPS...WHICH IS SLOWER...AND NOT AS COOL AS THE GFS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UNCERTAINTY EXISTS IN THE LONG TERM PERIOD CONCERNING THE SOUTHWARD EXTENT OF A FRONTAL BOUNDARY MID WEEK...AND THE APPROACH OF ANOTHER SYSTEM...THAT SHOULD AFFECT THE AREA TOWARDS THE END OF THE PERIOD. KEPT A BROAD BRUSH OF POPS...AND OVERALL UNSETTLED WEATHER TREND DURING THE EXTENDED PERIOD. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... THUNDERSTORMS ARE LIKELY TOO INCREASE IN AREA COVERAGE IN THE HEAT OF THE AFTERNOON...AND IN RESPONSE TO AN UPPER LEVEL TROUGH APPROACHING FROMM THE W. THESE STORMS WILL DISSIPATE AFTER SUNSET. DENSE VALLEY FOG IS LIKELY OVERNIGHT INTO SUNDAY MORNING. MVFR STRATOCU MAY ALSO SHOW UP OVER EASTERN WV TONIGHT. SUNDAY WILL BE A MAINLY VFR DAY ONCE THE FOG BURNS OFF...AS THE UPPER LEVEL TROUGH PULLS OUT OF THE AREA...WITH ISOLATED TO SCATTERED CONVECTION MOVING EWD. FLOW SFC AND ALOFT WILL BE LIGHT AND VARIABLE...BECOMING LIGHT NW ALOFT OVERNIGHT AND SUNDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY... FORECAST CONFIDENCE: MEDIUM TO HIGH. ALTERNATE SCENARIOS: TIMING AND PLACEMENT OF CONVECTION MAY VARY INTO THIS EVENING. TIMING AND EXTENT OF FOG MAY VARY...ALTHOUGH CONFIDENCE IN DENSE FOG IN GENERAL IS HIGH. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H M M H H M M L L L HTS CONSISTENCY H M M H H H H M M H L L BKW CONSISTENCY H H H H H M M M H H H H EKN CONSISTENCY H H H H H M M L L L L L PKB CONSISTENCY H M M M M H H H M H L L CKB CONSISTENCY H H H M M M H M M H L L AFTER 00Z MONDAY... VLIFR IN DENSE RIVER VALLEY FOG OVERNIGHT AND EARLY MORNING AS FOG SEASON IS UPON US...AND WEAK HIGH PRESSURE BUILDS ACROSS THE AREA EARLY NEXT WEEK. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/RPY/30 NEAR TERM...TRM/50 SHORT TERM...SL LONG TERM...SL AVIATION...TRM
Hazardous weather outlook, Aug 2, 2:59 AM EDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 259 AM EDT SAT AUG 2 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-030700- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 259 AM EDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 2, 5:40 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG 6 SW FRAZIERS BOTTOM 38.52N 82.08W
08/02/2014 MASON WV TRAINED SPOTTER
TREE LIMBS DOWN
&&
EVENT NUMBER RLX1401139
MZLocal storm report, Aug 2, 6:05 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
605 PM EDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG HUNTINGTON 38.41N 82.43W
08/02/2014 CABELL WV TRAINED SPOTTER
TREES DOWN ON 9TH AVE...POWER LINES DOWN ON 8TH AVE
&&
EVENT NUMBER RLX1401140
MZLocal storm report, Aug 2, 6:09 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
609 PM EDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG HUNTINGTON 38.41N 82.43W
08/02/2014 CABELL WV UTILITY COMPANY
7080 CUSTOMERS WITHOUT POWER IN CABELL COUNTY
&&
EVENT NUMBER RLX1401141
SLLocal storm report, Aug 2, 6:13 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
613 PM EDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 4 SSE KENTUCK 38.61N 81.56W
08/02/2014 E0.25 INCH JACKSON WV TRAINED SPOTTER
BRIEF PEA SIZE HAIL...NOW JUST HEAVY RAIN
&&
EVENT NUMBER RLX1401142
MZSpecial weather statement, Aug 2, 6:14 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
614 PM EDT SAT AUG 2 2014
WVZ024-034-022315-
MINGO WV-WYOMING WV-
614 PM EDT SAT AUG 2 2014
...SPECIAL WEATHER STATEMENT FOR WYOMING AND SOUTHEASTERN MINGO
COUNTIES UNTIL 715 PM EDT...
AT 607 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
LOGAN...MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR HANOVER AROUND 620 PM...COAL MOUNTAIN AROUND
630 PM...CLEAR FORK...BAILEYSVILLE...AND CYCLONE AROUND 635 PM...
OCEANA AROUND 645 PM...WOLF PEN AROUND 650 PM...PINEVILLE AND
KOPPERSTON AROUND 655 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3753 8183 3755 8184 3754 8192 3766 8193
3768 8186 3766 8182 3770 8170 3773 8172
3779 8150 3778 8146 3775 8142 3759 8131
3755 8131 3750 8124 3749 8125
08Special weather statement, Aug 2, 6:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
620 PM EDT SAT AUG 2 2014
WVZ036-037-022315-
FAYETTE WV-NICHOLAS WV-
620 PM EDT SAT AUG 2 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN FAYETTE AND NICHOLAS
COUNTIES UNTIL 715 PM EDT...
AT 611 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
FAYETTEVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR GAULEY BRIDGE AROUND 630 PM...ANSTED AROUND
640 PM...DRENNAN AROUND 655 PM...DRENNAN AROUND 700 PM...KESSLERS
CROSS LANES AROUND 705 PM AND MOUNT NEBO AROUND 715 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3808 8070 3810 8087 3808 8088 3806 8086
3807 8081 3805 8080 3801 8134 3804 8137
3818 8133 3819 8131 3826 8123 3844 8082
3813 8062
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:16 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason | 44 min |
| Aug 2, 4:58 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 62 min |
| Aug 2, 6:00 PM EDT | Flash Flood Warning | RLX | Kanawha | 3 hr |
| Aug 2, 6:14 PM EDT | Special Weather Statement | RLX | Wyoming | 61 min |
| Aug 2, 7:42 PM EDT | Flash Flood Warning | RLX | Braxton, Lewis, Upshur | 3 hr |
| Aug 2, 2:24 PM EDT | Special Weather Statement | RLX | Vinton | 51 min |
| Aug 2, 2:37 PM EDT | Special Weather Statement | RLX | Carter, Greenup | 38 min |
| Aug 2, 3:28 PM EDT | Special Weather Statement | RLX | Boyd | 62 min |
Nearby
Special Weather Statements in West Virginia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.